Common "Gout" queries answered by top doctors | iCliniq

Gout

Gout is a form of arthritis that causes redness, swelling, pain, and inflammation of the affected joints. It occurs when there is an excess accumulation of uric acid in the body. It often affects the joints of the foot and big toes. Taking nonsteroidal anti-inflammatory drugs (NSAIDs), corticosteroids, and Colchicine helps to provide relief.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I experience joint tension and has been diagnosed with gout and taking Puricos for over a month, but the problem still exists. Please help.

Query: Hi doctor, I am a 25-year-old female I experience tension in my joints (most commonly shoulders and elbows, sometimes ankles and wrists) at almost all times of the day. The only times I feel relief are when I am doing something I enjoy, which is very distracting, or when receiving physical touch lik...  Read Full »


Dr. Sugandh Garg

Answer: Hello, Welcome to icliniq.com. Please share reports to guide you in detail. You mentioned you take Glucophage (Metformin hydrochloride). Are you taking it for diabetes? Weight reduction is very important. Do walking, yoga, and exercise as health permits. Starting gradually will help. Take the di...  Read Full »

Why am I having swelling and pain in the joints with disability to walk?

Query: Hello doctor, I am having severe joint pains for two days. Initially, I had a fever. but now it has subsided but unable to move or walk freely as all joints seemed swollen.  Read Full »


Dr. Ella Phuti Maponya

Answer: Hi, Welcome to icliniq.com. Acute generalized joint pain is an uncomfortable problem that needs attention as soon as possible especially because you are unable to move or walk freely. Diseases that can cause the kind of joint pain you are having include Gout where uric acid forms crystals that dep...  Read Full »

I have been having joint pain in my left foot. Please help.

Query: Hi doctor, I have been having joint pain in my left foot on the first joint of big toe for two weeks. It came on upon waking. The pain was inconvenient, but bearable for the first 36 hours. Then, it was extremely painful on the second day ( a worse pain I have ever had). Then, it has got slightly be...  Read Full »


Dr. Puri Divya Inder

Answer: Hi, Welcome to icliniq.com. There is a strong possibility that this is gout. Considering that it occurred relatively acutely, it is possible that it is gout. The diagnosis of gout is by crystal examination in joint fluid and on clinical examination of joints. Of course, osteoarthritis is on...  Read Full »

What medicines to take for foot swelling due to high uric acid?

Query: Hello doctor, My height is 5'6 feet, and my weight is 95 kg. My foot is swollen right now, and I am sure that my uric acid went up again. It happened two years ago, and I need some medication for the pain and the inflammation.  Read Full »


Dr. Geetha Priyadarsini Kamminana

Answer: Hello, Welcome to icliniq.com. Firstly, the photo uploaded is not informative (attachments removed to protect the patient's identity), as the extent of redness or inflammation is not well demarcated. Secondly, do you have any history of gout? If yes, how many acute flares did you have in the p...  Read Full »

How to deal with symptoms of gout?

Query: Hello doctor, I am experiencing a gout flareup. My ankle is swollen, warm to the touch, and my big toe is in a lot of pain. What could it be? Please help.  Read Full »


Dr. Sugreev Singh

Answer: Hello, Welcome to icliniq.com. Thank you for writing and I understand your concern. I would suggest you repeat your uric acid test once, so we can get to know the severity of gout. For now, I suggest you follow the instructions mentioned below. 1, Take a tablet of Etoricoxib (nonsteroidal anti-i...  Read Full »

I am diagnosed with gout. Will running worsen it?

Query: Hello doctor,I have been diagnosed with gout. Pain in the big toe is gradual for over four to five days until acute on the sixth day with swelling. During the early stages of pain, I continued with my running. I had no prior knowledge of gout. Could I have made the condition worse by running? I was ...  Read Full »


Dr. Catherine Bevington

Answer: Hello, Welcome to icliniq.com. You would not have done any damage to your toe or made gout worse by running on it. The pain and tenderness are likely to last for a few more weeks but should gradually resolve completely. The attack was probably brought on by the beer and the dehydration. If you avo...  Read Full »

I have high uric acid levels. How to lower them?

Query: Hi doctor,I am suffering from gout - podagra for the past 16 years. I cannot maintain a constant diet because every local doctor prescribes differently. Have many wens around the body. My uric acid level is higher than normal (800). I am taking medicines named Colchicine and Diclofenac. For the last...  Read Full »


Dr. Kusumakar Srivastava

Answer: Hi, Welcome to icliniq.com. First of all do not worry and send all the scanned pictures of investigations done so far and a fresh KFT (kidney function test) report, BP (blood pressure), complete sugar profile, x-ray picture of the joints, and the list of complete drugs used so far. Start tablet ...  Read Full »

I have gout on my left foot. Is taking Prednisone safe?

Query: Hi doctor, I was diagnosed with gout in left foot. It has been bothering me for a couple of weeks. Last month, I had issue with my elbow and took Prednisone. Recently, doctor said I cannot take Prednisone again so soon and was essentially struggling. Are there any other treatment options or drugs? H...  Read Full »


Dr. Atul Prakash

Answer: Hi, Welcome to icliniq.com. No, there is no such restriction about restarting Prednisone. As long as there is a clinical need and we have exhausted other options then there is no contraindication to restart steroids. Surely, NSAIDS (non-steroidal anti-inflammatory drugs) should be tried before proc...  Read Full »

I suffer from gout. Is taking medications enough?

Query: Hello doctor,I have gout, and my uric acid remains in the range of 8.5 to 9. Is medicine the only solution? I have not started any, but the doctor suggested Febutaz 40 mg. If I start my medicine and continue with my daily workout, is it fine to add a protein shake in my diet?  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. You can start dietary restrictions initially, and if not responding, then you will have to use medicine. The risk of developing gout is increased with dietary meat and fish intake. Consumption of dairy products, particularly low-fat dairy products, is associated with a...  Read Full »

I am a gout patient and have been suffering from instep swelling for a week. Please help.

Query: Hi doctor, I am a 60-year-old male, and I am suffering from gout issues. Currently, I am taking tablet Allopurinol 300 mg daily. Year-old lab report of mine shows Uric Acid levels to be 5.6 mg. For a week, I have been suffering from swelling of the left foot instep. First, I took tablet Indomethacin...  Read Full »


Dr. Naval Mendiratta

Answer: Hello, Welcome to icliniq.com. Since it is an acute gout flare, I would recommend a couple of changes (consult with a specialist doctor, talk with him or her and take medicines with their consent). 1. Temporarily stop taking tablet Allopurinol. Although recent guidelines say we can use it in acut...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.